... tiredness, overall weak. I've also had a few episodes of tummy ache. Will this get better?? Is the fatigue the disease or meds?? Thank you!! RA Queenie
27 Mar 2012
Prednisone makes me so sleepy, I have to rest for at least 15 minutes!!! The Dr and the Pharmacist all say I should be wired up!! But I'm so sleepy after about an hour, it is hard to work. I don't take the other one so I don't know. You should taper off of the prednisone and as you take it the symptoms do get better, at least with me. I am still tired, but not overwhelmingly so. Prednisone knocks me out, pain meds wire me out!!! Dr. thinks Im backwards!! Dont wait too long before asking a professional about this, our disease is somewhat like walking a tightrope sometimes. I am new to the diagnosis but am an old hat at pain. Again, don't wait too long to ask Dr, Advice Nurse or even Pharmacist if for the other drug this is normal.
27 Mar 2012
Hello RAQueenie, I am very sorry you have RA & osteoporosis. I have severe osteoporosis, & am a bit surprised that your are being given prednisone for the RA. It will make you feel better pain wise, but it's usually not given with osteoporosis because if taken lover a long period, can actually this the bones further. You didn't state the dose you are on, but it's usually not a good combination. The methrexate is used quite frequesntly for RA, & helps many people. I don't have personal knowledge of all the side effects of this drug, but you are describing side effects & should likely report them to your doctor. He/she may have to find a different avenue to help you or may just have you ride it out a bit to see if they go away. I am giving you the site on both below. Please read carefully, & then decided if you should contact your doctor...
28 Mar 2012
Methotrexate made me feel awful- lethargic . weak, stomach upset and depression and no it didnt get better though my doctor said it would.These are typical side effects of this drug., I recommend talking to your pharmacist about drug side effects. They are the experts. I told my doctor that i couldnt tolerate the methotrexate. Im now trying leflunomide- same family of drug. Side effects are less problematic. I take it at bedtime cause it makes me dizzy. The side effect (ive taken for a week) for me is still lethargy and weakness But It is much more tolerable. havent had any stomach upset orother side effects to date.
18 May 2012
I've been taking MTX for a year now for severe myositis. On 20mg I have some hair loss and fatigue. I moved my dose to Friday night as I was so tired, this enabled me to continue working.
About 3 months ago they increased the dose to 25mg and the symptoms became unbearable. I am tired all the time not just weekends, I have severe headaches, a mouth full of ulcers and a weired continuous buzzing in my head. I have now reduced back to 20mg whilst I wait for my next appointment to be brought forward but the symptoms have not lessened.
I would not recommend this drug to anybody unless there was no alternative!
19 May 2012
I also have had a tough time with methotrexate, but it is so effective in the treatment of my RA. The fatigue is one of the worst challenges of RA & the methotrexate just added to that & wiped me out. Add the nausea, HA, etc. My rheumatologist has switched me from the pill form (taken every week in divided doses) to the injection, 10mg sq every OTHER week. This is supposed to make it more tolerable. I would also like to suggest Zofran for nausea. I would take 8 mg prior & 4 mg every 6-8 hours afterwards. Zofran is excellent for nausea. I start the injections this afternoon. Talk with your doctor about the every other week injection, if you are comfortable with that, and about prescribing something like Zofran for the nausea. I hope you feel better soon & have a wonderful, blessed weekend.
21 Jun 2012
RAQueenie, I do not have RA, but was prescribed that combo of meds for extreme psoriasis. I felt the exact same way you are. I had MANY side effects from the MTX!!! I continue to suffer from this med two years later, although not nearly to the same extreme!! I tried to change meds three diff times and flared rt back up. Therein lies my dilemma! The MTX is horrible, but it works for me. You will start to develop some tolerance for your meds, but like I did and another member had to do, you might want to change the day you take them to allow for some recovery time. I have extensive experience with MTX, although weaned off the Prednisone. If I can answer any more questions, PLEASE don't hesitate to ask! You're not alone!! I hope this helps, but more importantly, I hope you feel relief soon! Meghan
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I was diagnosed with RA in 2009. I was started on prednisone, methotrexate, plaquenil, azulfidine, and folic acid. The prednisone was the worst! I ...
5 answers • 7 Jan 2011
I need something to fill that gap left from stopping the mtx. My body was used to the drug; I had been taking it for eight years. I developed a ...
0 answers • 30 Jul 2011
I started 2 months ago taking once a week alendronate sodium and I also have rheumatoid arthritis. So also on prednisone, leucovorin, and ...
2 answers • 28 Mar 2012
The prednisolone is OK but I get nausea and vomiting with MTX - does it go after a while or should I be changing meds. I get bloodwork done every ...
0 answers • 21 Mar 2014
Rheumatoid Arthritis - my best friend has taken 5mg MTX per week for 1 year,what problems if he get married and have baby? (he also uses acid folic ...
1 answer • 14 Apr 2015